Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 379, NWS Tulsa, OK

June 10, 2011Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 10, 2011, 7:20 PM CDT for Osage County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2011, 7:20 PM CDT (00:20 UTC)
Expired
Jun 10, 2011, 8:15 PM CDT
In force
55 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Osage County, OK

The radar

The Wichita radar (KICT), 117 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 4:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1334 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1925 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WUUS54 KTSA 110020
SVRTSA
OKC113-110115-
/O.NEW.KTSA.SV.W.0379.110611T0020Z-110611T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 815 PM CDT

* AT 718 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES NORTH OF GRAINOLA TO 16 MILES WEST OF
  BURBANK...MOVING EAST AT 35 MPH. THESE STORMS HAVE A HISTORY OF    
  PRODUCING DAMAGING WINDS TO 58 MPH IN PONCA CITY.

  STORM HAZARDS INCLUDE...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SHIDLER...FORAKER...BURBANK...FAIRFAX...PEARSONIA AND BIGHEART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3700 9602 3657 9649 3657 9689 3659 9691
      3658 9700 3659 9706 3664 9706 3666 9707
      3670 9703 3669 9694 3675 9689 3675 9683
      3679 9676 3696 9676 3701 9671
TIME...MOT...LOC 0020Z 270DEG 28KT 3699 9661 3663 9699

$$
3 follow-up statements
604 
WWUS54 KTSA 110045
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT FRI JUN 10 2011

OKC113-110115-
/O.CON.KTSA.SV.W.0379.000000T0000Z-110611T0115Z/
OSAGE OK-
745 PM CDT FRI JUN 10 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHERN OSAGE COUNTY...

AT 743 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF FORAKER TO 8 MILES SOUTHWEST OF 
APPERSON...MOVING EAST AT 25 MPH.  THESE STORMS HAVE BEGUN A 
WEAKENING TREND...THOUGH WILL STILL BE CAPABLE OF ISOLATED POCKETS
OF DAMAGING WINDS.  

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORAKER...
SHIDLER...BURBANK...BIGHEART AND PEARSONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3700 9602 3665 9642 3662 9686 3667 9706
      3670 9703 3669 9694 3675 9689 3675 9683
      3679 9676 3696 9676 3701 9671
TIME...MOT...LOC 0044Z 259DEG 22KT 3699 9644 3668 9686

$$
122 
WWUS54 KTSA 110058
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT FRI JUN 10 2011

OKC113-110115-
/O.CON.KTSA.SV.W.0379.000000T0000Z-110611T0115Z/
OSAGE OK-
758 PM CDT FRI JUN 10 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHERN OSAGE COUNTY...

AT 755 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF GRAINOLA TO WEBB CITY...MOVING 
EAST AT 25 MPH.  THESE STORMS CONTINUE TO SLOWLY WEAKEN...HOWEVER 
ISOLATED POCKETS OF DAMAGING WINDS REMAIN POSSIBLE.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3700 9623 3685 9642 3681 9658 3679 9676
      3696 9676 3701 9671
TIME...MOT...LOC 0058Z 259DEG 22KT 3701 9650 3684 9672

$$
398 
WWUS54 KTSA 110109
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
809 PM CDT FRI JUN 10 2011

OKC113-110119-
/O.EXP.KTSA.SV.W.0379.000000T0000Z-110611T0115Z/
OSAGE OK-
809 PM CDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSAGE COUNTY EXPIRES
AT 815 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS OF 40 TO 50 MPH WILL STILL BE POSSIBLE WITH THE
WEAKENING STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 3700 9623 3685 9642 3681 9658 3679 9676
      3696 9676 3701 9671
TIME...MOT...LOC 0109Z 259DEG 22KT 3702 9642 3685 9664

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:09 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 10, 6:09 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
609 PM CDT FRI JUN 10 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
EVENING CONVECTION IS MOST LIKELY TO IMPACT NE OK SITES THROUGH
06Z WITH DECAYING STORMS POSSIBLY PERSISTING ACROSS INTO FAR NW
ARKANSAS DURING THE EARLY MORNING HOURS. HIGH BASED CONVECTION WILL
LIMIT CEILING IMPACTS...WITH AVIATION CONCERNS FOCUSED ON THE REDUCED
VISIBILITIES AND GUSTY OUTFLOW WINDS. SURFACE BOUNDARY SAGS
FARTHER SOUTH TOMORROW WITH ADDITIONAL STORMS POSSIBLY IMPACTING
ALL SITES THROUGH THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT FRI JUN 10 2011/

DISCUSSION...

THE MAIN FORECAST CHALLENGE WILL BE CONVECTIVE CHANCES OVER THE
NEXT 24 TO 36 HOURS.

CURRENT SURFACE ANALYSIS SHOWS A FRONTAL BOUNDARY STRETCHING FROM
SE KS DOWN INTO NORTH CENTRAL AND WESTERN OK. THE LATEST LAPS
ANALYSIS SHOWS THE BEST MOISTURE CONVERGENCE FROM KAY COUNTY NORTH
TOWARD WICHITA. SOME WEAKER CONVERGENCE IS NOTED EXTENDING
SOUTHWEST FROM THERE ALONG THE FRONT. ALOFT...A SUBTLE VORT MAX IS
NOTED ON WV IMAGERY LIFTING NORTHEAST INTO KS. HEATING AND
CONVERGENCE WITH FRONT ALONG WITH WEAK UPPER SUPPORT WILL LIKELY
OVERCOME CAP AND LEAD TO ISOLATED TO WIDELY SCATTERED STORMS
BETWEEN 21Z AND 00Z. STORMS WILL GENERALLY MOVE EAST NORTHEAST AND
MAY AFFECT PORTIONS OF NORTHEAST OK AND NORTHWEST AR LATER ON THIS
EVENING. DEEP LAYER SHEAR IS MARGINAL FOR SUPERCELLS. LOW LEVEL
SHEAR AND HIGHER LCLS WILL LIMIT THE TORNADO THREAT IF SUPERCELLS
DO EVOLVE. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS WITH THESE STORMS. SFC BASED STORMS WILL LIKELY WEAKEN BY
06Z WITH THE LOSS OF DAYTIME HEATING.

AS HAS BEEN THE CASE THE PAST COUPLE OF MORNINGS...HIGH-BASED
SHOWERS AND STORMS MAY DEVELOP LATE TONIGHT INTO THE MORNING ON
SATURDAY MAINLY ACROSS THE NORTH. FRONTAL BOUNDARY SETTLES SOUTH
INTO THE FORECAST AREA ON SATURDAY. SCATTERED SHOWERS AND STORMS
ARE EXPECTED ALONG AND NORTH OF THE FRONT LATER ON SATURDAY. AN
MCS MAY ORGANIZE FROM CONVECTION ALONG THE FRONT RANGE EARLIER AND
TRACK ACROSS KS AND POSSIBLY INTO NORTHERN OK SATURDAY NIGHT. I
HAVE ADJUSTED POPS UPWARD ON SATURDAY NIGHT TO ACCOUNT FOR THIS
POSSIBILITY AS BOTH THE NAM AND ECMWF HINT AT IT.

THE BOUNDARY RETREATS NORTH ON SUNDAY AND UPPER HEIGHTS RISE OVER
ERN OK AND NW AR. THIS WILL PUT AN END TO THE RAIN CHANCES FOR A
FEW DAYS. THE RIDGING ALOFT WILL BE SHORT-LIVED HOWEVER...AS A
STRONG AND PROGRESSIVE UPPER TROUGH MOVES EAST ACROSS THE NORTHERN
AND CENTRAL CONUS. THIS TROUGH WILL PUSH A BOUNDARY INTO THE
FORECAST AREA LATE TUESDAY INTO WEDNESDAY. THE GFS IS NOT AS
OPTIMISTIC AS THE ECMWF...HOWEVER WITH A BOUNDARY IN THE AREA IT
IS WORTH AT LEAST A SLIGHT CHANCE.

THE GFS AND ECMWF DIVERGE BEYOND WEDNESDAY IN HOW THE UPPER
PATTERN WILL EVOLVE. THE GFS SUGGESTS MORE RIDGING ALOFT AND A
STRONG CAP IN PLACE...WHILE THE ECMWF SUGGETS NORTHWEST FLOW IN
THE WAKE OF THE UPPER TROUGH...AND IS COOLER AND WETTER AS A
RESULT. SINCE THIS IS MY FIRST FORECAST SHIFT...I WILL ELECT TO
LEAVE THE DRY FORECAST AS IS FOR NOW TO SEE IF THE GAP IN THE
MODEL SOLUTIONS NARROWS.

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  87  72  95 /  30  40  50  10
FSM   73  90  72  94 /  10  40  20  10
MLC   71  91  71  94 /  10  20  10  10
BVO   66  83  68  96 /  40  40  50  10
FYV   67  85  67  89 /  20  50  30  20
BYV   66  84  66  87 /  20  50  30  20
MKO   70  89  69  94 /  20  40  30  10
MIO   67  85  68  92 /  50  40  50  20
F10   70  89  70  95 /  20  40  30  10
HHW   71  93  70  93 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Jun 10, 4:54 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT FRI JUN 10 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
454 PM CDT FRI JUN 10 2011

...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTH OF INTERSTATE 44.
	ONSET...7 PM.

DISCUSSION...
A FRONTAL BOUNDARY STRETCHING FROM NORTHWEST OKLAHOMA THROUGH
SOUTHEAST KANSAS WILL PUSH A LITTLE FARTHER SOUTH THIS EVENING. A
VERY UNSTABLE AIRMASS RESIDES NEAR THIS BOUNDARY AND AS A WEAK
UPPER LEVEL IMPULSE MOVES ACROSS FROM THE SOUTHWEST...SCATTERED
THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EARLY THIS
EVENING ACROSS NORTHEAST OKLAHOMA. THE PRESENCE OF THE WEAK UPPER
SYSTEM SHOULD ENHANCE WIND SHEAR ENOUGH FOR ORGANIZED
THUNDERSTORMS WITH A THREAT OF DAMAGING WINDS AND LARGE HAIL. THE
SEVERE WEATHER THREAT WILL DECREASE BY LATE TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE ON SATURDAY AS THE FRONT
STALLS OVER THE AREA. INSTABILITY WILL BE SUFFICIENT FOR A
CONTINUED SEVERE THREAT WITH THE STRONGER THUNDERSTORMS. A FEW
STORMS COULD LINGER INTO SUNDAY BEFORE THE BOUNDARY LIFTS NORTH
AS A WARM FRONT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 10, 7:08 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT FRI JUN 10 2011

OKZ054-110045-
OSAGE OK-
708 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OSAGE

AT 708 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF GRAINOLA TO 25 MILES SOUTHWEST OF
APPERSON...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SHIDLER...APPERSON...WEBB CITY...
FORAKER AND GRAINOLA.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9642 3657 9688 3657 9690 3659 9691
      3658 9700 3659 9706 3668 9707 3670 9705
      3669 9694 3675 9689 3675 9683 3679 9679
      3679 9676 3701 9675
TIME...MOT...LOC 0008Z 250DEG 26KT 3699 9674 3660 9714

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:08 PM CDTSpecial Weather StatementTSAOsage37 min
Jun 10, 8:37 PM CDTSpecial Weather StatementTSACreek53 min
Jun 10, 9:38 PM CDTSpecial Weather StatementTSACreek37 min
Jun 11, 2:20 PM CDTSevere Thunderstorm WarningTSALeFlore40 min
Jun 11, 2:32 PM CDTSpecial Weather StatementTSAHaskell28 min
Jun 11, 2:58 PM CDTSpecial Weather StatementTSAHaskell47 min
Jun 11, 2:59 PM CDTSpecial Weather StatementTSALeFlore46 min
Jun 11, 3:46 PM CDTSpecial Weather StatementTSALeFlore, Sequoyah44 min
Jun 11, 4:10 PM CDTSpecial Weather StatementTSAHaskell35 min
Jun 11, 4:17 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore58 min
Jun 11, 4:59 PM CDTSpecial Weather StatementTSAPittsburg46 min
Jun 11, 5:03 PM CDTSpecial Weather StatementTSAOkfuskee27 min
Jun 11, 5:24 PM CDTAreal Flood AdvisoryTSALeFlore3 hr
Jun 11, 5:26 PM CDTAreal Flood AdvisoryTSAHaskell2 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.